Alert archive / Illinois / Areal Flood Warnings in 2013
Areal Flood Warning 39, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Jun 23, 2013, 5:50 PM CDT for Fayette County, Marion County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2013, 5:50 PM CDT (22:50 UTC)
- Expired
- Jun 24, 2013, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 125 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 23, 3:24 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 23, 3:24 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 324 PM CDT SUN JUN 23 2013 .SHORT TERM...(TONIGHT AND MONDAY) ISSUED AT 303 PM CDT SUN JUN 23 2013 COMPLICATED FORECAST FOR TONIGHT WITH NUMEROUS DIFFERING SOLUTIONS AMONG THE DETERMINISTIC AND CONVECTION ALLOWING MODELS. THE MAIN FOCUS IN THE NEAR TERM IS ON THE LONG-LIVED CONVECTIVE BOUNDARY AND MCS NOW MOVING ACROSS NE MO INTO CENTRAL MO. THIS BOUNDARY IS MOVING INTO A REGION OF VERY UNSTABLE AIR FROM WEST CENTRAL IL ACROSS MO WHICH BECOMES MORE STABLE IN SOUTH CENTRAL IL. INDICATIONS ARE THAT IT SHOULD CONTINUE TO MAINTAIN TO SOME DEGREE OF ITS IDENTITY AS IT PROGRESSES SEWD ALTHOUGH RADAR SUGGESTS THAT IN SOME PORTIONS OF THE LINE THE COLD POOL SHEAR IS OVERWHELMING THE WEAK ENVIRONMENTAL SHEAR AND THE ORGANIZATION IS MARGINAL...AS THE OUTFLOW RACES OUT AHEAD AS IT ENCOUNTERS WELL MIXED AIR. OVERALL THOUGHTS IS THAT IT WILL MOVE SEWD THROUGH THE LATE AFTERNOON AND BE WEAKENING BY EARLY EVENING. THE ONE CAVEAT IS IF CONVERGENCE CAN BE MAINTAINED ON THE WESTERN FLANK ACROSS WESTERN MO THEN THE LONGEVITY INTO THE EVENING MAY BE GREATER THROUGH CENTRAL MO. BEYOND THIS CURRENT SYSTEM MAY EVOLVE UPSTREAM LATER THIS EVENING ACROSS NORTHERN KS/SRN NEBRASKA AND MOVE ESEWD IMPACTING NRN MO OVERNIGHT AND INTO MONDAY MORNING. THE REMNANT BOUNDARY FROM THIS OVERNIGHT ACTIVITY COULD THEN PROVIDE FURTHER FOCUS FOR STORMS ON MONDAY PRIMARILY ACROSS THE NORTHERN HALF OF THE CWA. GLASS .LONG TERM...(TUESDAY THROUGH NEXT SUNDAY) ISSUED AT 303 PM CDT SUN JUN 23 2013 IT STILL APPEARS THAT ON TUESDAY WARMING OF THE LOW-MID LEVELS SHOULD EFFECTIVELY CAP SURFACE BASED THUNDERSTORM DEVELOPMENT AND RESULT IN HOTTER TEMPERATURES. THE HEAT WILL PERSIST IN THE ABSENCE OF THUNDERSTORMS THROUGH THURSDAY ALTHOUGH NOW THE MODELS ARE SHOWING AN INITIAL WIND SHIFT/WEAK FRONT MOVING THROUGH THE AREA WEDNESDAY AFTERNOON/EVENING THAT WILL BE ACCOMPANIED BY SOME MID LEVEL COOLING AN A RENEWED CHANCE OF THUNDERSTORMS AFTER THE BRIEF LULL. THE MAIN COLD FRONT WILL THEN MOVE THROUGH THE AREA ON THURSDAY NIGHT/FRIDAY BRINGING A CHANCE OF THUNDERSTORMS AND USHERING COOLER AND DRIER AIR INTO THE REGION FOR THE WEEKEND. GLASS && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1244 PM CDT SUN JUN 23 2013 STILL HARD TO PIN DOWN COVERAGE AND TIMING OF STORMS THIS AFTERNOON AND EARLY EVENING. SO KEPT VCTS MENTION AT KUIN AND METRO AREA TAFS FOR NOW. KCOU SHOULD STAY DRY WITH STORMS JUST NORTH OF THEM. OTHERWISE...WINDS TO PICKUP A BIT FROM THE SOUTH WITH GUSTS TO NEAR 25 MPH AT TIMES...BEFORE DIMINISHING AROUND SUNSET. WINDS TO PICKUP FROM THE SOUTHWEST BY MIDMORNING ON MONDAY. SPECIFICS FOR KSTL...STILL HARD TO PIN DOWN COVERAGE AND TIMING OF STORMS LATE THIS AFTERNOON AND EARLY EVENING FOR NOW. SO KEPT VCTS MENTION AT KSTL AFTER 22Z. OTHERWISE...WINDS TO PICKUP A BIT FROM THE SOUTH WITH GUSTS TO NEAR 25 MPH AT TIMES...BEFORE WINDS AND STORMS DIMINISH AFTER 02Z MONDAY. WINDS TO PICKUP FROM THE SOUTHWEST AROUND 12KTS BY 15Z MONDAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 23, 3:51 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT SUN JUN 23 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 351 PM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT ACROSS PORTIONS OF THE NORTHERN HALF OF MISSOURI INTO WEST CENTRAL ILLINOIS. LOCALLY HEAVY RAINFALL IS POSSIBLE. A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE WITH DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY AND MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. SPOTTERS ARE ASKED TO RELAY ANY REPORTS OF FLOODING OR RAINFALL AMOUNTS OF 2 INCHES OR GREATER. GLASS
In the hours before
Special weather statement, Jun 23, 4:55 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 455 PM CDT SUN JUN 23 2013 ILZ058>060-098>101-MOZ051-052-059>065-232300- CALHOUN IL-FRANKLIN MO-GASCONADE MO-GREENE IL-JEFFERSON MO-JERSEY IL-LINCOLN MO-MACOUPIN IL-MADISON IL-MONTGOMERY MO-MONTGOMERY IL-ST. CHARLES MO-ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO-WARREN MO- 455 PM CDT SUN JUN 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...WARREN...ST. LOUIS...ST. CHARLES...MONTGOMERY...SOUTHEASTERN LINCOLN...NORTHERN JEFFERSON...GASCONADE...FRANKLIN...EASTERN GREENE...CALHOUN... NORTHWESTERN ST. CLAIR...MONTGOMERY...MADISON...MACOUPIN AND JERSEY COUNTIES UNTIL 600 PM CDT... AT 452 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF PALMYRA TO 5 MILES NORTH OF ELSAH TO WENTZVILLE TO 6 MILES SOUTHEAST OF HERMANN...AND MOVING SOUTHEAST AT 30 MPH. WIND GUSTS OF 30 TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. IT SHOULD BE NOTED THAT STRONG WIND GUSTS WILL OCCUR SOME 5 TO 10 MILES AHEAD OF THE MAIN LINE OF STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... O'FALLON... OWENSVILLE... ST. PETERS... ST. CHARLES... GODFREY... ST. LOUIS CITY... UNION... EDWARDSVILLE... LITCHFIELD... CARLINVILLE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
Special weather statement, Jun 23, 5:01 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 501 PM CDT SUN JUN 23 2013 ILZ074-232245- WASHINGTON IL- 501 PM CDT SUN JUN 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL 545 PM CDT... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF NASHVILLE...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NASHVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TRUETT
Local storm report, Jun 23, 5:02 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FLOOD HOLTS SUMMIT 38.64N 92.12W
06/23/2013 CALLAWAY MO TRAINED SPOTTER
DRAINAGE DITCHES ON SIDES OF ROAD OVERFLOWING AND WATER
SPILLING ACROSS OLD HIGHWAY 54 TO DEPTH OF 6 INCHES.
ALSO SOME OF THIS WATER IS SPILLING INTO A MOBLE HOME
PARK.
&&
FGLASSLocal storm report, Jun 23, 5:33 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
533 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD 5 W HELM 38.52N 88.81W
06/23/2013 MARION IL LAW ENFORCEMENT
FLOODING HAS SUBSIDED ON MAIN ROADS...STILL SOME WATER
ON SECONDARY ROADS.
&&
BYRDLocal storm report, Jun 23, 5:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST GRANITE CITY 38.71N 90.13W
06/23/2013 E50 MPH MADISON IL TRAINED SPOTTER
&&
KARLZLocal storm report, Jun 23, 5:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
06/23/2013 M50 MPH ST. LOUIS MO ASOS
KSTL ASOS RECORDED WIND GUST.
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 5:10 PM CDT | Areal Flood Advisory | LSX | Boone, Callaway, Cole, Osage | 4 hr |
| Jun 23, 5:28 PM CDT | Flash Flood Warning | LSX | Saint Charles, Warren | 6 hr |
| Jun 23, 6:06 PM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Jun 23, 8:21 AM CDT | Flash Flood Warning | LSX | Madison | 3 hr |
| Jun 23, 11:31 AM CDT | Areal Flood Warning | LSX | Madison | 9 hr |
| Jun 23, 11:54 AM CDT | Flash Flood Warning | LSX | Fayette, Marion | 6 hr |
| Jun 23, 2:30 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 30 min |
| Jun 23, 2:35 PM CDT | Flash Flood Warning | LSX | Adams | 6 hr |
| Jun 23, 6:19 PM CDT | Flash Flood Warning | LSX | Madison | 6 hr |
Nearby
Areal Flood Warnings in Illinois, 2013Every areal flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.